Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 122, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Dec 28, 2015, 6:54 AM CST for Wright County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 6:54 AM CST (12:54 UTC)
- Expired
- Dec 28, 2015, 12:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Wright County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448
WGUS53 KSGF 281254
FFWSGF
MOC229-281845-
/O.NEW.KSGF.FF.W.0122.151228T1254Z-151228T1845Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
A DAM FAILURE IN...
SOUTHEAST WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1245 PM CST
* AT 650 AM CST...THE MOUNTAIN GROVE FIRE CHIEF INFORMED THE
NATIONAL WEATHER SERVICE THAT LILLY LAKE DAM HAS PARTIALLY
BREACHED...AND IS EXPECTED TO FULLY BREACH AT ANY MOMENT.
THIS DAM FAILURE WILL FLOOD NEIGHBORHOODS DIRECTLY NORTH OF
LILLY LAKE...INCLUDING HOMES ALONG WEST NORTH
STREET...SOUTH LAKE STREET...WEST FIRST STREET...BRITAN...AND
NORTH CHAPMAN AVENUE.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3717 9225 3712 9225 3712 9227 3716 9230
3719 9228
$$
CRAMER1 follow-up statement
312
WGUS73 KSGF 281529
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 AM CST MON DEC 28 2015
MOC229-281538-
/O.CAN.KSGF.FF.W.0122.000000T0000Z-151228T1845Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-
929 AM CST MON DEC 28 2015
...THE FLASH FLOOD WARNING FOR A DAM FAILURE HAS BEEN CANCELLED FOR
SOUTHEASTERN WRIGHT COUNTY...
THE WRIGHT COUNTY SHERIFF'S DEPARTMENT HAS INFORMED THE NATIONAL
WEATHER SERVICE THAT THE LILLY LAKE DAM HAS BEEN STABILIZED.
THEREFORE A DAM FAILURE IS NO LONGER EXPECTED.
LAT...LON 3717 9225 3712 9225 3712 9227 3716 9230
3719 9228
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 5:36 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 28, 5:36 AM CST, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service SPRINGFIELD MO
536 AM CST MON DEC 28 2015
...Updated Aviation Section...
.SHORT TERM...(Today and Tonight)
Issued at 0208 AM CST MON DEC 28 2015
Historic flooding continues this morning across the region, though
thankfully, the end of the rainfall is finally in sight. Moderate
to heavy rain is expected to persist this morning over south
central Missouri, with lighter amounts expected back to the north
and west. Another one to two inches of rain can be expected
through daybreak over south central Missouri. North winds will
remain very gusty, with gusts up to 35 to 40 MPH at times.
As far as flood watches and warnings are concerned, Areal Flood
Warnings continue for the entire forecast area, with Flash Flood
Warnings across southern and south central Missouri. Given that
everything is already covered with a warning, will go ahead and
allow the Flash Flood Watch to expire at bit early. That's
certainly NOT to say that flooding doesn't continue to be a risk,
but we're well past the "watch" phase of the event at this point.
A deep surface low, currently located near Texarkana, will quickly
lift north northeast through the region today. Weak warm to
neutral temperature advection will occur ahead of this low, which
should be located near Branson by mid day, and then St Louis by
mid to late afternoon. Once the low passes, winds will quickly
become northwesterly, usher in a much colder airmass, both aloft
and at the surface.
In theory, this should result in a change over from rain to snow
this afternoon, though significant questions remain about how
quickly surface temperatures will fall (thus affecting
accumulation potential), as well as the presence--or lackthereof--
of cloud ice (affecting precipitation type). Intermittent cloud
ice will be especially problematic, possibly resulting in a
continuous mix of snow and freezing rain/drizzle. Have tried to
show this potential in the forecast, initially showing rain
changing to a mix of rain and snow, and then snow and freezing
rain where temperatures fall below freezing.
The good news, at least for most, is that the precipitation should
largely be done before surface temperatures fall below freezing.
The only exception to this appears to be far southeastern Kansas,
where a glaze to tenth of an inch of ice, along with a dusting of
snow, will be possible. Will be including Bourbon and Crawford
Counties in a Winter Weather Advisory to account for this. Areas
further to the east could see a brief period of snow flurries or
freezing drizzle this evening, but it shouldn't amount to too
much. It should be noted that confidence in the winter weather
portion of the forecast is particularly low.
Along with the end to the precipitation, much colder air will
build into the area overnight tonight. Lows by Tuesday morning
should range from the upper 20s over the eastern Ozarks, to the
upper teens over southeastern Kansas.
.LONG TERM...(Tuesday through Sunday)
Issued at 0208 AM CST MON DEC 28 2015
The extended portion of the forecast looks rather quiet, save for
perhaps a quick shot at some light snow flurries or snow showers
Tuesday night or early Wednesday. Right now, looks like any
accumulations should be very light, and not cause major issues.
Other than that, the tail end of 2015 and start to 2016 look
feature temperatures at or below normal, with highs in the 30s
and low 40s and lows in the 20s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 536 AM CST MON DEC 28 2015
Rainy conditions with long duration IFR/LIFR expected to
continue. May have to amend for a brief mention of thunder.
Confidence is low at this time, but there are a few strikes in
northwestern Arkansas. Rain may mix with light snow this afternoon
at JLN and (perhaps) SGF, before ending during the evening hours.
IFR ceilings and MVFR visibility will persist through tonight.
&&
.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...Winter Weather Advisory until 6 PM CST this evening for KSZ073-
097.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...GaganHazardous weather outlook, Dec 28, 4:21 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 421 AM CST MON DEC 28 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 421 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... EXTREME FLOODING RISK. LIMITED EXCESSIVE COLD RISK. ELEVATED NON THUNDERSTORM WIND RISK. ELEVATED ICE ACCUMULATION RISK. LIMITED SNOW RISK. DISCUSSION... MODERATE TO AT TIMES HEAVY RAIN WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THIS MORNING. THIS RAIN WILL LIKELY EXACERBATE ONGOING FLOODING ACROSS THIS REGION. ELSEWHERE...AREAL FLOODING AND SIGNIFICANT RIVER FLOODING WILL CONTINUE. MANY RIVERS WILL CONTINUE TO RISE TODAY...EXCEEDING MAJOR...OR IN SOME CASES...RECORD FLOOD STAGE. SIGNIFICANT FLOOD IMPACTS WILL CONTINUE IN MANY PLACES TODAY...EVEN AFTER THE HEAVY RAIN COMES TO AN END. LATER THIS MORNING...SURFACE TEMPERATURES WILL BEGIN TO FALL TO OR JUST BELOW FREEZING...INITIALLY OVER FAR SOUTHEASTERN KANSAS. AS THIS OCCURS...PRECIPITATION WILL TRANSITION FROM RAIN TO A MIX OF RAIN...FREEZING RAIN...AND LIGHT SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHEASTERN KANSAS...WHERE UP TO TWO TENTHS OF AN INCH OF ICE...AND A DUSTING OF SNOW CAN BE EXPECTED. FURTHER TO THE EAST...TEMPERATURES ARE THE SURFACE ARE NOT EXPECTED TO FALL BELOW FREEZING UNTIL PRECIPITATION HAS ALMOST COME TO AN END. WHILE A BRIEF PERIOD OF LIGHT SNOW OR FREEZING DRIZZLE WILL BE POSSIBLE...MAJOR WINTER WEATHER IMPACTS ARE NOT EXPECTED AT THIS TIME. NORTH WINDS WILL REMAIN VERY GUSTY THIS MORNING...AND THEN BECOME NORTHWESTERLY TO WESTERLY THIS AFTERNOON...WITH STRONG GUSTS CONTINUING. WIND CHILL VALUES WILL DROP INTO THE SINGLE DIGITS AT TIMES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREA CREEKS...STREAMS...RIVERS...AND LOW WATER CROSSINGS WILL LIKELY REMAIN FLOODED THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Dec 28, 3:33 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM FLASH FLOOD 3 WNW CLEAR SPRINGS 37.11N 91.90W
12/28/2015 TEXAS MO DEPT OF HIGHWAYS
HIGHWAY U CLOSED IN BOTH DIRECTIONS BETWEEN HIGHWAYS HH
AND 137 IN THE VICINITY OF THE SOUTH PRONG OF THE JACKS
FORK.
&&
GAGANLocal storm report, Dec 28, 5:40 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 2 NW MOUNTAIN VIEW 37.02N 91.72W
12/28/2015 HOWELL MO DEPT OF HIGHWAYS
ROUTE Y NORTH OF HIGHWAY 60 IS CLOSED IN BOTH DIRECTIONS
TO THE HOWELL COUNTY LINE DUE TO FLOODING.
&&
GAGANSpecial weather statement, Dec 28, 6:27 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 AM CST MON DEC 28 2015
MOZ101-102-281300-
BARRY MO-MCDONALD MO-
627 AM CST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD AND SOUTHERN BARRY
COUNTIES UNTIL 700 AM CST...
AT 626 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRAVETTE TO NEAR
GARFIELD TO NEAR CLIFTY IN NORTHWEST ARKANSAS...AND MOVING NORTH AT
45 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
ROARING RIVER STATE PARK... BIG SUGAR CREEK STATE PARK...
TABLE ROCK LAKE... CASSVILLE...
ANDERSON... NOEL...
SHELL KNOB... GOODMAN...
SOUTH WEST CITY... SELIGMAN...
PINEVILLE... EXETER...
WASHBURN... LANAGAN...
GOLDEN... EMERALD BEACH...
EAGLE ROCK... CHAIN-O-LAKES...
ARROW POINT... WAYNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3650 9461 3676 9461 3675 9406 3665 9359
3650 9358
TIME...MOT...LOC 1226Z 169DEG 37KT 3646 9441 3640 9399 3629 9372
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:54 PM CST | Flash Flood Warning | SGF | Barry | 12 hr |
| Dec 28, 1:25 AM CST | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark | 9 hr |
| Dec 28, 1:32 AM CST | Flash Flood Warning | SGF | Dent, Shannon, Texas, Wright | 9 hr |
| Dec 28, 3:30 AM CST | Winter Weather Advisory | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 7 more | 15 hr |
| Dec 28, 4:56 AM CST | Flash Flood Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 8 hr |
| Dec 28, 6:07 AM CST | Flash Flood Warning | SGF | Taney | 8 hr |
| Dec 28, 6:27 AM CST | Special Weather Statement | SGF | Barry, McDonald | 33 min |
| Dec 28, 7:19 AM CST | Areal Flood Warning | SGF | Barry, Christian, Greene, Jasper, Lawrence, McDonald and 2 more | 3 days |
| Dec 28, 7:26 AM CST | Special Weather Statement | SGF | Christian, Dade, Douglas, Greene, Lawrence, Webster and 1 more | 34 min |
| Dec 28, 8:26 AM CST | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 4 more | 51 hr |
| Dec 28, 8:31 AM CST | Areal Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 7 more | 51 hr |
| Dec 28, 8:34 AM CST | Areal Flood Warning | SGF | Barton, St. Clair, Vernon | 51 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.